MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR 3.5MM CANCELLOUS BONE SCREWS/50MM CALIBRATION; TAP, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH TAP FOR 3.5MM CANCELLOUS BONE SCREWS/50MM CALIBRATION; TAP, BONE
Model Number 311.349
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported a tap for a bone screw snapped and broke intraoperatively while in use, during an unknown procedure on (b)(6) 2020.The surgeon was easily able to remove the device from the patient.Additionally, the surgeon reported screws loosening when inserting screws and noted that two locking caps cross threaded upon insertion.The screws were then replaced with two more.The procedure was completed sucessfully with no surgical delay.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1).This is report 1 of 4 for (b)(4).
 
Event or Problem Description
While inserting all 4 screws, the surgeon felt that they were loosening.Once inserted, the screws were secure and the procedure was continued.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP FOR 3.5MM CANCELLOUS BONE SCREWS/50MM CALIBRATION
Common Device Name
TAP, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10206698
Report Number8030965-2020-04517
Device Sequence Number19486231
Product Code HWX
UDI-Device Identifier10705034768670
UDI-Public(01)10705034768670
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.349
Device Catalogue Number311.349
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NUTS; UNK - SCREWDRIVERS; UNK - SCREWS; UNK - NUTS; UNK - SCREWDRIVERS; UNK - SCREWS